Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

I am unable to concentrate on work and finish projects. What am I suffering from?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
hello and good morning am a 37yr old male i have been having some problems and a little nervoius about going to my doc about it. i have been told that i have not been able to finish multipale task that i start and that i can't seem to get things done like i used to and ihave problems keeping my mind on projects and not being able to finish them and i also procrastinate
Posted Wed, 8 May 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 33 minutes later
Welcome to Health Care Magic

You are a 37 years old male with history of high blood pressure. You are having problems of not able to finish tasks, you are not able to do thing like you used to do before and you are not able to concentrate on your work and projects. You also procrastinate.

From available information and history I can conclude that these symptoms are not normal. This type of symptoms may occur due to some Mixed anxiety and depressive disorder. In order to avoid anxiety and stress individual may procrastinate. You have problem of poor concentration, inability to finish tasks, nervousness etc. These symptoms are symptoms of anxiety.

Don't feel nervous and please consult a good psychiatrist. If such symptoms are causing dysfunction in your personal, social or occupational domains then treatment is needed for such symptoms.

Medicine like Fluoxetine, Sertaline, Paroxetine etc are SSRI medicines and are comparatively safe medicines. They can easily improve your symptomatology.

Cognitive therapy and relaxation methods can ameliorate the need of medicines. Try relaxation methods like Breathing exercises, Progressive Muscle Relaxation Techniques. Yoga and meditation will increase your self confidence and focus.

Apart from that try to take at least 2 cups of coffee daily. Increase the diets containing fish oils, nuts.

So don't take undue stress and you will improve in some time.
If you have more questions you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: I am unable to concentrate on work and finish projects. What am I suffering from? 12 minutes later
well i work in a high stress invorment and was suggested that i might have adult add arn't i to old for that?
Answered by Dr. Seikhoo Bishnoi 7 minutes later
Hello again

Adult ADD is not a common diagnosis and you are 37 so it is very less likely that you have ADD.

Yes work in high stress environment may be a perpetuating factor. Due to target based approaches at work and continuous stress individual may become chronically stressed and symptoms like inattention, poor concentration start appearing. I think there is no need for medication but just try relaxation methods and you will improve.

If you want to improve your concentration and tiredness early then medicine like Modafinil or Armodafinil can be taken for some time. The medicine is non addicting and is a good drug to increase stimulation and concentration. But these medicines have side effects of headache so consult a Psychiatrist before starting these medicines.

You can ask again if you have more questions.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor